MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SASUKE; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. SASUKE; PERCUTANEOUS CATHETER
Catalog Number SA145-33N
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, result of lot history records review, and referring to know similar events, it was presumed that the unspecified balloon used to trap out sasuke had likely trapped the sasuke tip during removal; therefore, tensile stress generated with removal exceeded the product design limit.Consequently, the tip became detached.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [precautions] this product must be manipulated while checking this product's motion under high-resolution x-ray fluoroscopy.In addition, if any resistance is felt during the manipulation of this product, interrupt the manipulation, and check the cause under high-resolution x-ray fluoroscopy.[malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of an asahi sasuke double lumen catheter had separated during a percutaneous coronary intervention (pci) to treat a moderately tortuous, eccentrically calcified, 99% stenosis (30mm) in the mid left anterior descending artery (lad).A non-asahi 6 fr mach 1 fcl guide catheter was engaged.A non-asahi runthrough guide wire was delivered to the lad, and an asahi prowater guide wire was delivered to the diagonal branch, and another runthrough was delivered to the circumflex artery for protection.Once prowater was placed in the diagonal branch, sasuke was trapped out with difficulty.Resistance was met during removal.After coming out, the physician realized on fluoroscopy that part of the catheter tip was dislodged and remained in the main vessel wire.A 1.5mm unspecified balloon was used to push the tip fragment further down the peripheral lad.The patient was fine without issue after the procedure.
 
Additional Manufacturer Narrative
User facility report mw5107231 was received via the us importer.B3.Date of event was updated accordingly.

Brand Name
SASUKE
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key13539638
Report Number3003775027-2022-00022
Device Sequence Number3868174
Product Code DQY
UDI-Device Identifier04547327120197
UDI-Public(01)04547327120197(17)240430(10)210504F041
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182844
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberSA145-33N
Device Lot Number210504F041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age53 YR
Patient SexFemale